Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 269, NWS Springfield, MO

August 23, 201512 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 23, 2015, 4:22 AM CDT for 12 counties in Missouri. It was in force for 53 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2015, 4:22 AM CDT (09:22 UTC)
Expired
Aug 23, 2015, 5:15 AM CDT
In force
53 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Barry County, MO, Christian County, MO, Dallas County, MO, Greene County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, Stone County, MO, Taney County, MO, Webster County, MO

The radar

The Springfield radar (KSGF), 23 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 4:40 AM CDTTSTM WND DMG5 Se Glidewell, MOHALF OF A LARGE TREE DOWN OVER HOUSE IN NORTH SPRINGFIELD
Aug 23, 4:45 AM CDTTSTM WND DMGNeosho, MOTHERE ARE REPORTS OF POWER LINES DOWN IN NEOSHO.
Aug 23, 4:55 AM CDTTSTM WND DMGCrane, MOTREES AND POWER LINES REPORTED DOWN ON AGNES ST IN CRANE BY AMATEUR RADIO AND EMERGENCY MANAGER.
Aug 23, 5:00 AM CDTTSTM WND DMG2 Nne Cassville, MOPOWERLINES DOWN ALONG FARM ROAD 1120.
Aug 23, 5:05 AM CDTTSTM WND DMG1 Ese Cassville, MOTREE DOWN BLOCKING PART OF HIGHWAY 248.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1914 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1914 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
381 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

633 
WUUS53 KSGF 230922
SVRSGF
MOC009-043-059-077-097-109-119-145-167-209-213-225-231015-
/O.NEW.KSGF.SV.W.0269.150823T0922Z-150823T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
422 AM CDT SUN AUG 23 2015

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHRISTIAN COUNTY IN SOUTHWESTERN MISSOURI...
  SOUTHERN DALLAS COUNTY IN SOUTHWESTERN MISSOURI...
  WEBSTER COUNTY IN SOUTHWESTERN MISSOURI...
  NORTHWESTERN TANEY COUNTY IN SOUTHWESTERN MISSOURI...
  NEWTON COUNTY IN SOUTHWESTERN MISSOURI...
  MCDONALD COUNTY IN SOUTHWESTERN MISSOURI...
  SOUTHEASTERN JASPER COUNTY IN SOUTHWESTERN MISSOURI...
  BARRY COUNTY IN SOUTHWESTERN MISSOURI...
  GREENE COUNTY IN SOUTHWESTERN MISSOURI...
  STONE COUNTY IN SOUTHWESTERN MISSOURI...
  EASTERN POLK COUNTY IN SOUTHWESTERN MISSOURI...
  LAWRENCE COUNTY IN SOUTHWESTERN MISSOURI...

* UNTIL 515 AM CDT

* AT 422 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES WEST OF COMMERCE TO NEAR DIAMOND TO NEAR
  MOUNT VERNON TO NEAR MORRISVILLE TO 6 MILES NORTHEAST OF BOLIVAR...
  MOVING SOUTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD...                    NIXA...
  OZARK...                          REPUBLIC...
  NEOSHO...                         BOLIVAR...
  POMME DE TERRE LAKE...            TABLE ROCK LAKE...
  BIG SUGAR CREEK STATE PARK...     ROARING RIVER STATE PARK...
  MONETT...                         AURORA...
  MARSHFIELD...                     BATTLEFIELD...
  WILLARD...                        MOUNT VERNON...
  CASSVILLE...                      BUFFALO...
  ROGERSVILLE...                    STRAFFORD...

THIS INCLUDES INTERSTATE 44 NEAR MILE MARKER 0...AND BETWEEN MILE
MARKERS 27 AND 111.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3658 9458 3661 9462 3700 9462 3700 9445
      3718 9383 3728 9369 3728 9363 3734 9362
      3745 9348 3781 9340 3752 9285 3748 9285
      3745 9273 3707 9282 3707 9291 3697 9291
      3676 9318 3658 9379
TIME...MOT...LOC 0922Z 308DEG 38KT 3696 9499 3696 9439 3714 9376 3741
9342 3769 9335

HAIL...<.75IN
WIND...60MPH
 
$$

LINDENBERG
1 follow-up statement
920 
WWUS53 KSGF 230953
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
453 AM CDT SUN AUG 23 2015

MOC059-077-097-167-225-231002-
/O.CAN.KSGF.SV.W.0269.000000T0000Z-150823T1015Z/
DALLAS MO-WEBSTER MO-JASPER MO-GREENE MO-POLK MO-
453 AM CDT SUN AUG 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DALLAS...WEBSTER...
SOUTHEASTERN JASPER...GREENE AND EASTERN POLK COUNTIES IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHWESTERN MISSOURI.

LAT...LON 3658 9458 3661 9462 3700 9462 3700 9445
      3705 9423 3705 9406 3710 9405 3719 9367
      3713 9360 3710 9361 3710 9357 3676 9318
      3658 9379
TIME...MOT...LOC 0952Z 308DEG 38KT 3705 9468 3705 9408 3723 9344 

$$

MOC009-043-109-119-145-209-213-231015-
/O.CON.KSGF.SV.W.0269.000000T0000Z-150823T1015Z/
CHRISTIAN MO-TANEY MO-NEWTON MO-MCDONALD MO-BARRY MO-STONE MO-
LAWRENCE MO-
453 AM CDT SUN AUG 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR WESTERN CHRISTIAN...NORTHWESTERN TANEY...NEWTON...MCDONALD...
BARRY...NORTHERN STONE AND LAWRENCE COUNTIES...

AT 452 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GALENA TO NEAR SARCOXIE TO NEAR WILLARD...MOVING
SOUTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NEOSHO...                         TABLE ROCK LAKE...
BIG SUGAR CREEK STATE PARK...     ROARING RIVER STATE PARK...
MONETT...                         AURORA...
MOUNT VERNON...                   CASSVILLE...
SENECA...                         MARIONVILLE...
GRANBY...                         ANDERSON...
CRANE...                          SHELL KNOB...
PIERCE CITY...                    GOODMAN...
PURDY...                          BILLINGS...
REEDS SPRING...                   DIAMOND...

THIS INCLUDES INTERSTATE 44 NEAR MILE MARKER 0...AND BETWEEN MILE
MARKERS 33 AND 56.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS HAVE PRODUCED 
WIND DAMAGE ACROSS JOPLIN AND CHEROKEE COUNTIES. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3658 9458 3661 9462 3700 9462 3700 9445
      3705 9423 3705 9406 3710 9405 3719 9367
      3713 9360 3710 9361 3710 9357 3676 9318
      3658 9379
TIME...MOT...LOC 0952Z 308DEG 38KT 3705 9468 3705 9408 3723 9344 

HAIL...<.75IN
WIND...60MPH
 
$$

LINDENBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:42 AM CDT, 40 minutes earlier.

Area forecast discussion, Aug 23, 3:42 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
342 AM CDT SUN AUG 23 2015

..Storms Continue This Morning Then Pleasant Weather Through Mid
Week...

.SHORT TERM...(Today and Tonight)
Issued at 0340 AM CDT SUN AUG 23 2015

Strong storms continue to track southeast across southeastern
Kansas and western Missouri early this morning ahead of an
approaching cold front. Instability is the strongest west of
Highway 65 with weaker values across the eastern Ozarks. These
storms will generally push southeast along the instability gradient
along and west of Highway 65. Storms will still be possible
across the eastern Ozarks but the coverage and intensity will be
much less.

Wind gusts over 45 mph, frequent cloud to ground lightning
strikes, and brief heavy rainfall can be expected from the storms
along and west of Hwy 65, with weaker storms expected across the
eastern Ozarks. Given moderate instability across southeastern
Kansas and far southwestern Missouri a few storms will still be
capable of damaging wind gusts over 60 mph and hail up to the size
of quarters.

Heavy rainfall rates will also occur with these storms early this
morning but storm motions will be progressive enough to limit a
widespread flooding risk. However, there will be the potential for
training storms, and where this occurs localized flash flooding
of primarily low water crossings and flood prone areas will be
possible early this morning.

These storms will continue to steadily push to the southeast this
morning with the stronger storms expected to push south of the
area around sunrise this morning. A few lingering weaker storms
will remain possible during the morning hours with the bulk of the
activity pushing off to the south by mid day.

A cooler air mass will build into the region behind the cold front
today. Highs this afternoon will warm into the middle to upper 70s
as lows drop into the 50s tonight.

.LONG TERM...(Monday through Saturday)
Issued at 0340 AM CDT SUN AUG 23 2015

The region will remain in a northwest flow pattern through the
week as upper level trough will be located over the eastern U.S.
and an upper level ridge over the western U.S. This will keep
temperatures across the area below normal with highs in the upper
70s to lower 80s each day and lows in the 50s each night. Mainly
dry weather will occur through Mid week.

Late this week an upper level disturbance is expected to ride the
northwest flow into the region a generate the next chances for
showers and thunderstorms across the area.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1133 PM CDT SAT AUG 22 2015

For the KSGF/KJLN/KBBG tafs: A cold front will move through the
taf site region at or around 12z. Showers and thunderstorms will
accompany the front with mvfr and possibly brief ifr conditions
with heavier showers. A period of lower, mainly mvfr ceilings are
expected behind the front, then clouds should scatter out as high
pressure builds into the region for much of, if not all of the
last half of the taf period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...DSA
Hazardous weather outlook, Aug 23, 1:52 AM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
152 AM CDT SUN AUG 23 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240700-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
152 AM CDT SUN AUG 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  ELEVATED LIGHTNING RISK.

DISCUSSION...

STRONG THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN KANSAS DURING
THE OVERNIGHT HOURS AHEAD OF AN APPROACHING COLD FRONT. THIS
ACTIVITY WILL CONTINUE TO TRACK SOUTHEAST ACROSS THE AREA THROUGH
THE REMINDER OF THE OVERNIGHT HOURS. STORMS WILL BE POSSIBLE
ACROSS THE ENTIRE AREA...BUT THE BEST COVERAGE WILL BE ALONG AND
WEST OF HIGHWAY 65.

THESE THUNDERSTORMS WILL BE CAPABLE OF WINDS IN EXCESS OF 45
MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND BRIEF HEAVY
RAINFALL. A FEW OF THE STRONGER STORMS MAY BE CAPABLE OF DAMAGING
WINDS TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS MAINLY ALONG
AND WEST OF HIGHWAY 65 THROUGH THE EARLY MORNING HOURS. A LIMITED
RISK FOR FLASH FLOODING PRIMARILY FOR LOW WATER CROSSING AND
FLOOD PRONE AREAS WILL ALSO BE POSSIBLE WHERE MULTIPLE STORMS
TRACK OVER THE SAME LOCATIONS THROUGH SUNRISE THIS MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE WEAKENING LINE OF THUNDERSTORMS WILL PUSH OUT OF SOUTHERN
MISSOURI EARLY SUNDAY MORNING. HOWEVER...A FEW LINGERING STORMS
WILL BE POSSIBLE ACROSS PRIMARILY SOUTHERN MISSOURI THROUGHOUT
THE DAY ON SUNDAY...AND ACROSS FAR SOUTHWESTERN MISSOURI INTO
SUNDAY NIGHT.

ADDITIONAL CHANCES FOR THUNDERSTORMS WILL THEN RETURN TO THE AREA
LATE NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION FOR WIND DAMAGE AND HAIL REPORTS MAY BE NEEDED
DURING THE REMINDER OF THE OVERNIGHT HOURS PRIMARILY WEST OF
HIGHWAY 65.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

In the hours before

Special weather statement, Aug 23, 1:59 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
159 AM CDT SUN AUG 23 2015

MOZ066-230745-
VERNON MO-
159 AM CDT SUN AUG 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR VERNON COUNTY UNTIL 245 AM CDT...

AT 159 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF NEVADA...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
NEVADA...                         MONTEVALLO...
WALKER...                         SCHELL CITY...
RICHARDS...                       METZ...
HARWOOD...                        STOTESBURY...
HORTON...

LAT...LON 3806 9436 3805 9424 3802 9424 3805 9421
      3803 9407 3767 9407 3766 9408 3789 9461
      3804 9461
TIME...MOT...LOC 0659Z 289DEG 28KT 3795 9448

LINDENBERG
Special weather statement, Aug 23, 2:41 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
241 AM CDT SUN AUG 23 2015

MOZ067-078-079-230830-
ST. CLAIR MO-POLK MO-CEDAR MO-
241 AM CDT SUN AUG 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CEDAR...NORTHWESTERN
POLK AND ST. CLAIR COUNTIES UNTIL 330 AM CDT...

AT 241 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EL DORADO SPRINGS...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
TRUMAN LAKE...                    EL DORADO SPRINGS...
APPLETON CITY...                  HUMANSVILLE...
OSCEOLA...                        LOWRY CITY...
COLLINS...                        ROSCOE...
VISTA...                          GERSTER...
CEDAR SPRINGS...                  DUNNEGAN...
MONEGAW SPRINGS...                ARNICA...
HARPER...                         ICONIUM...
CAPLINGER MILLS...                TIFFIN...
TABERVILLE...                     JOHNSON CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

&&

LAT...LON 3820 9350 3792 9351 3791 9357 3782 9357
      3781 9352 3768 9352 3784 9407 3821 9404
TIME...MOT...LOC 0741Z 289DEG 28KT 3795 9399

LINDENBERG
Special weather statement, Aug 23, 2:43 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
243 AM CDT SUN AUG 23 2015

KSZ073-230830-
BOURBON KS-
243 AM CDT SUN AUG 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR BOURBON COUNTY UNTIL 330 AM
CDT...

AT 243 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF BRONSON...OR 14 MILES SOUTHWEST OF MOUND CITY...
MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
FORT SCOTT...                     MARMATON...
BRONSON...                        UNIONTOWN...
FULTON...                         REDFIELD...
MAPLETON...                       XENIA...
HARDING...                        PETERSBURG...
GARLAND...                        HAMMOND...
DEVON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

&&

LAT...LON 3804 9507 3804 9501 3803 9463 3768 9462
      3778 9508
TIME...MOT...LOC 0743Z 289DEG 28KT 3798 9498

LINDENBERG
Special weather statement, Aug 23, 2:47 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
247 AM CDT SUN AUG 23 2015

MOZ066-230830-
VERNON MO-
247 AM CDT SUN AUG 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR VERNON COUNTY UNTIL 330 AM CDT...

AT 247 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF HUME...OR 11 MILES SOUTHWEST OF RICH HILL...MOVING
EAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
NEVADA...                         MONTEVALLO...
WALKER...                         SCHELL CITY...
MOUNDVILLE...                     RICHARDS...
MILO...                           DEERFIELD...
METZ...                           HARWOOD...
STOTESBURY...                     HORTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

&&

LAT...LON 3806 9461 3805 9424 3803 9423 3805 9421
      3804 9419 3805 9412 3805 9410 3803 9408
      3803 9406 3764 9408 3777 9462
TIME...MOT...LOC 0747Z 289DEG 28KT 3797 9450

LINDENBERG
Special weather statement, Aug 23, 3:22 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 AM CDT SUN AUG 23 2015

KSZ097-101-MOZ066-077>079-088-089-094-230900-
CRAWFORD KS-CHEROKEE KS-JASPER MO-DADE MO-LAWRENCE MO-POLK MO-
BARTON MO-VERNON MO-CEDAR MO-
322 AM CDT SUN AUG 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD...NORTHEASTERN
CHEROKEE...DADE...CEDAR...SOUTHERN VERNON...JASPER...POLK...BARTON
AND NORTHWESTERN LAWRENCE COUNTIES UNTIL 400 AM CDT...

AT 321 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WALKER TO ARCADIA TO 7
MILES SOUTHEAST OF WALNUT...AND MOVING EAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE ADVISORY INCLUDE...
NORTHEASTERN JOPLIN...            PITTSBURG...
CARTHAGE...                       WEBB CITY...
BOLIVAR...                        STOCKTON LAKE...
STOCKTON STATE PARK...            PRAIRIE STATE PARK...
NEVADA...                         CARL JUNCTION...
LAMAR...                          EL DORADO SPRINGS...
FRONTENAC...                      GIRARD...
ORONOGO...                        CARTERVILLE...
STOCKTON...                       DUQUESNE...
ARMA...                           GREENFIELD...

THIS INCLUDES INTERSTATE 44 NEAR MILE MARKER 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

&&

LAT...LON 3752 9508 3764 9465 3790 9420 3772 9317
      3763 9318 3743 9353 3743 9362 3738 9363
      3706 9444 3749 9509
TIME...MOT...LOC 0821Z 285DEG 54KT 3785 9422 3763 9459 3753 9498

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 1:59 AM CDTSpecial Weather StatementSGFVernon46 min
Aug 23, 2:41 AM CDTSpecial Weather StatementSGFSt. Clair49 min
Aug 23, 2:47 AM CDTSpecial Weather StatementSGFVernon43 min
Aug 23, 3:07 AM CDTFlash Flood WarningSGFVernon6 hr
Aug 23, 3:22 AM CDTSpecial Weather StatementSGFBarton, Cedar, Dade, Jasper, Polk38 min
Aug 23, 3:36 AM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, Vernon39 min
Aug 23, 3:48 AM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Christian, Dade, Dallas, Greene and 5 more42 min
Aug 23, 5:00 AM CDTSevere Thunderstorm WarningSGFBarry, Christian, Greene, Lawrence, McDonald, Newton and 2 more43 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.